• Previous Article
    Analytical study of resonance regions for second kind commensurate fractional systems
  • DCDS-B Home
  • This Issue
  • Next Article
    A subgrid stabilizing postprocessed mixed finite element method for the time-dependent Navier-Stokes equations
doi: 10.3934/dcdsb.2020292

Modulation approximation for the quantum Euler-Poisson equation

1. 

School of Mathematics and Statistics, Beijing Institute of Technology, Beijing 100081, China

2. 

Faculty of Applied Mathematics, Shanxi University of Finance and Economics, Taiyuan 030006, China

3. 

School of Mathematics and Information Science, Guangzhou University, Guangzhou 510006, China

* Corresponding author: Huimin Liu

Received  April 2020 Revised  August 2020 Published  October 2020

Fund Project: The first author D. Bian is supported by NSFC under the Contract 11871005. The second author H. Liu is supported by NSFC under the Contract 12001338, the Youth Fund of Shanxi University of Finance and Economics of China under Z06180 and the Science and Technology Innovation Project of Shanxi Province of China under 2020L0256. The last author X. Pu is supported by NSFC under the contract 11871172 and the Natural Science Foundation of Guangdong Province of China under 2019A1515012000

The nonlinear Schrödinger (NLS) equation is used to describe the envelopes of slowly modulated spatially and temporally oscillating wave packet-like solutions, which can be derived as a formal approximation equation of the quantum Euler-Poisson equation. In this paper, we rigorously justify such an approximation by taking a modified energy functional and a space-time resonance method to overcome the difficulties induced by the quadratic terms, resonance and quasilinearity.

Citation: Dongfen Bian, Huimin Liu, Xueke Pu. Modulation approximation for the quantum Euler-Poisson equation. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020292
References:
[1]

R. Coifman and Y. Meyer, Nonlinear harmonic analysis, operator theory and P.D.E., in Beijing Lectures in Harmonic Analysis, Princeton University Press, (1986), 3–45. Google Scholar

[2]

W. Craig, Nonstrictly hyperbolic nonlinear systems, Math. Ann., 277 (1987), 213-232.  doi: 10.1007/BF01457361.  Google Scholar

[3]

P. Cummings and C. E. Wayne, Modified energy functionals and the NLS approximation, Discrete Contin. Dyn. Syst., 37 (2017), 1295-1321.  doi: 10.3934/dcds.2017054.  Google Scholar

[4]

W.-P. Düll, Justification of the Nonlinear Schrödinger approximation for a quasilinear wave equation, preprint, arXiv: 1602.08016. Google Scholar

[5]

W.-P. Düll, Justification of the nonlinear Schrödinger approximation for a quasilinear Klein-Gordon equation, Comm. Math. Phys., 355 (2017), 1189-1207.  doi: 10.1007/s00220-017-2966-y.  Google Scholar

[6]

W.-P. Düll and M. Heß, Existence of long time solutions and validity of the Nonlinear Schrödinger approximation for a quasilinear dispersive equation, J. Differ. Equ., 264 (2018), 2598-2632.  doi: 10.1016/j.jde.2017.10.031.  Google Scholar

[7]

W.-P. DüllG. Schneider and C. E. Wayne, Justification of the Nonlinear Schrödinger equation for the evolution of gravity driven 2D surface water waves in a canal of finite depth, Arch. Ration. Mech. Anal., 220 (2016), 543-602.  doi: 10.1007/s00205-015-0937-z.  Google Scholar

[8]

P. Germain, Space-time resonance, preprint, arXiv: 1102.1695. doi: 10.5802/jedp.65.  Google Scholar

[9]

P. GermainN. Masmoudi and J. Shatah, Global solutions for the gravity water waves equation in dimention 3, Ann. Math., 175 (2012), 691-754.  doi: 10.4007/annals.2012.175.2.6.  Google Scholar

[10]

Y. Guo and X. Pu, KdV limit of the Euler-Poisson system, Arch. Ration. Mech. Anal., 211 (2014), 673-710.  doi: 10.1007/s00205-013-0683-z.  Google Scholar

[11]

F. HaasL. Garcia and J. Goedert, Quantum ion acoustic waves, Phys. Plasmas., 10 (2003), 3858-3866.   Google Scholar

[12]

J. K. HunterM. IfrimD. Tataru and T. K. Wong, Long time solutions for a Burgers-Hilbert equation via a modified energy method, Proc. Am. Math. Soc., 143 (2015), 3407-3412.  doi: 10.1090/proc/12215.  Google Scholar

[13]

J. Jackson, Classical Electrodynamics, Wiley, 1999. Google Scholar

[14]

L. A. Kalyakin, Asymptotic decay of a one-dimensional wave packet in a nonlinear dispersive medium, Math. USSR-Sb., 60 (1988), 457-483.  doi: 10.1070/SM1988v060n02ABEH003181.  Google Scholar

[15]

P. KirrmannG. Schneider and A. Mielke, The validity of modulation equations for extended systems with cubic nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A., 122 (1992), 85-91.  doi: 10.1017/S0308210500020989.  Google Scholar

[16]

D. Lannes, Space time resonances, Seminaire Bourbaki, 2011/2012 (2013), 1043-1058.   Google Scholar

[17]

D. Lannes, F. Linares and J.-C. Saut, The Cauchy problem for the Euler-Poisson system and derivation of the Zakharov-Kuznetsov equation, Studies in phase space analysis with applications to PDEs, Progr. Nonlinear Differential Equations Appl., Birkhäuser/Springer, New York, 84 (2013), 181–213. doi: 10.1007/978-1-4614-6348-1_10.  Google Scholar

[18]

H. Liu and X. Pu, Long wavelength limit for the quantum Euler-Poisson equation, SIAM J. Math. Anal., 48 (2016), 2345-2381.  doi: 10.1137/15M1046587.  Google Scholar

[19]

H. Liu and X. Pu, Justification of the NLS approximation for the Euler-Poisson equation, Comm. Math. Phys., 371 (2019), 357-398.  doi: 10.1007/s00220-019-03576-4.  Google Scholar

[20]

X. Pu, Dispersive limit of the Euler-Poisson system in higher dimensions, SIAM J. Math. Anal., 45 (2013), 834-878.  doi: 10.1137/120875648.  Google Scholar

[21]

G. Schneider, Justification of the NLS approximation for the KdV equation using the Miura transformation, Adv. Math. Phys., 2011 (2011), Art. ID 854719, 4 pp. doi: 10.1155/2011/854719.  Google Scholar

[22]

G. Schneider and C. E. Wayne, The long-wave limit for the water wave problem I. The case of zero surface tension, Comm. Pure Appl. Math., 53 (2000), 1475-1535.  doi: 10.1002/1097-0312(200012)53:12<1475::AID-CPA1>3.0.CO;2-V.  Google Scholar

[23]

G. Schneider and C. E. Wayne, Justification of the NLS approximation for a quasilinear water wave model, J. Differ. Equ., 251 (2011), 238-269.  doi: 10.1016/j.jde.2011.04.011.  Google Scholar

[24]

J. Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Comm. Pure Appl. Math., 38 (1985), 685-696.  doi: 10.1002/cpa.3160380516.  Google Scholar

[25]

K. Shimizu and Y. Ichikawa, Automodulation of ion oscillation modes in plasma, J. Phys. Soc. Jpn., 33 (1972), 789-792.  doi: 10.1143/JPSJ.33.789.  Google Scholar

[26]

N. Totz, A justification of the modulation approximation to the 3D full water wave problem, Comm. Math. Phys., 335 (2015), 369-443.  doi: 10.1007/s00220-014-2259-7.  Google Scholar

[27]

N. Totz and S. Wu, A rigorous justification of the modulation approximation to the 2D full water wave problem, Comm. Math. Phys., 310 (2012), 817-883.  doi: 10.1007/s00220-012-1422-2.  Google Scholar

show all references

References:
[1]

R. Coifman and Y. Meyer, Nonlinear harmonic analysis, operator theory and P.D.E., in Beijing Lectures in Harmonic Analysis, Princeton University Press, (1986), 3–45. Google Scholar

[2]

W. Craig, Nonstrictly hyperbolic nonlinear systems, Math. Ann., 277 (1987), 213-232.  doi: 10.1007/BF01457361.  Google Scholar

[3]

P. Cummings and C. E. Wayne, Modified energy functionals and the NLS approximation, Discrete Contin. Dyn. Syst., 37 (2017), 1295-1321.  doi: 10.3934/dcds.2017054.  Google Scholar

[4]

W.-P. Düll, Justification of the Nonlinear Schrödinger approximation for a quasilinear wave equation, preprint, arXiv: 1602.08016. Google Scholar

[5]

W.-P. Düll, Justification of the nonlinear Schrödinger approximation for a quasilinear Klein-Gordon equation, Comm. Math. Phys., 355 (2017), 1189-1207.  doi: 10.1007/s00220-017-2966-y.  Google Scholar

[6]

W.-P. Düll and M. Heß, Existence of long time solutions and validity of the Nonlinear Schrödinger approximation for a quasilinear dispersive equation, J. Differ. Equ., 264 (2018), 2598-2632.  doi: 10.1016/j.jde.2017.10.031.  Google Scholar

[7]

W.-P. DüllG. Schneider and C. E. Wayne, Justification of the Nonlinear Schrödinger equation for the evolution of gravity driven 2D surface water waves in a canal of finite depth, Arch. Ration. Mech. Anal., 220 (2016), 543-602.  doi: 10.1007/s00205-015-0937-z.  Google Scholar

[8]

P. Germain, Space-time resonance, preprint, arXiv: 1102.1695. doi: 10.5802/jedp.65.  Google Scholar

[9]

P. GermainN. Masmoudi and J. Shatah, Global solutions for the gravity water waves equation in dimention 3, Ann. Math., 175 (2012), 691-754.  doi: 10.4007/annals.2012.175.2.6.  Google Scholar

[10]

Y. Guo and X. Pu, KdV limit of the Euler-Poisson system, Arch. Ration. Mech. Anal., 211 (2014), 673-710.  doi: 10.1007/s00205-013-0683-z.  Google Scholar

[11]

F. HaasL. Garcia and J. Goedert, Quantum ion acoustic waves, Phys. Plasmas., 10 (2003), 3858-3866.   Google Scholar

[12]

J. K. HunterM. IfrimD. Tataru and T. K. Wong, Long time solutions for a Burgers-Hilbert equation via a modified energy method, Proc. Am. Math. Soc., 143 (2015), 3407-3412.  doi: 10.1090/proc/12215.  Google Scholar

[13]

J. Jackson, Classical Electrodynamics, Wiley, 1999. Google Scholar

[14]

L. A. Kalyakin, Asymptotic decay of a one-dimensional wave packet in a nonlinear dispersive medium, Math. USSR-Sb., 60 (1988), 457-483.  doi: 10.1070/SM1988v060n02ABEH003181.  Google Scholar

[15]

P. KirrmannG. Schneider and A. Mielke, The validity of modulation equations for extended systems with cubic nonlinearities, Proc. Roy. Soc. Edinburgh Sect. A., 122 (1992), 85-91.  doi: 10.1017/S0308210500020989.  Google Scholar

[16]

D. Lannes, Space time resonances, Seminaire Bourbaki, 2011/2012 (2013), 1043-1058.   Google Scholar

[17]

D. Lannes, F. Linares and J.-C. Saut, The Cauchy problem for the Euler-Poisson system and derivation of the Zakharov-Kuznetsov equation, Studies in phase space analysis with applications to PDEs, Progr. Nonlinear Differential Equations Appl., Birkhäuser/Springer, New York, 84 (2013), 181–213. doi: 10.1007/978-1-4614-6348-1_10.  Google Scholar

[18]

H. Liu and X. Pu, Long wavelength limit for the quantum Euler-Poisson equation, SIAM J. Math. Anal., 48 (2016), 2345-2381.  doi: 10.1137/15M1046587.  Google Scholar

[19]

H. Liu and X. Pu, Justification of the NLS approximation for the Euler-Poisson equation, Comm. Math. Phys., 371 (2019), 357-398.  doi: 10.1007/s00220-019-03576-4.  Google Scholar

[20]

X. Pu, Dispersive limit of the Euler-Poisson system in higher dimensions, SIAM J. Math. Anal., 45 (2013), 834-878.  doi: 10.1137/120875648.  Google Scholar

[21]

G. Schneider, Justification of the NLS approximation for the KdV equation using the Miura transformation, Adv. Math. Phys., 2011 (2011), Art. ID 854719, 4 pp. doi: 10.1155/2011/854719.  Google Scholar

[22]

G. Schneider and C. E. Wayne, The long-wave limit for the water wave problem I. The case of zero surface tension, Comm. Pure Appl. Math., 53 (2000), 1475-1535.  doi: 10.1002/1097-0312(200012)53:12<1475::AID-CPA1>3.0.CO;2-V.  Google Scholar

[23]

G. Schneider and C. E. Wayne, Justification of the NLS approximation for a quasilinear water wave model, J. Differ. Equ., 251 (2011), 238-269.  doi: 10.1016/j.jde.2011.04.011.  Google Scholar

[24]

J. Shatah, Normal forms and quadratic nonlinear Klein-Gordon equations, Comm. Pure Appl. Math., 38 (1985), 685-696.  doi: 10.1002/cpa.3160380516.  Google Scholar

[25]

K. Shimizu and Y. Ichikawa, Automodulation of ion oscillation modes in plasma, J. Phys. Soc. Jpn., 33 (1972), 789-792.  doi: 10.1143/JPSJ.33.789.  Google Scholar

[26]

N. Totz, A justification of the modulation approximation to the 3D full water wave problem, Comm. Math. Phys., 335 (2015), 369-443.  doi: 10.1007/s00220-014-2259-7.  Google Scholar

[27]

N. Totz and S. Wu, A rigorous justification of the modulation approximation to the 2D full water wave problem, Comm. Math. Phys., 310 (2012), 817-883.  doi: 10.1007/s00220-012-1422-2.  Google Scholar

[1]

A. Alexandrou Himonas, Gerard Misiołek, Feride Tiǧlay. On unique continuation for the modified Euler-Poisson equations. Discrete & Continuous Dynamical Systems - A, 2007, 19 (3) : 515-529. doi: 10.3934/dcds.2007.19.515

[2]

Zhong Wang. Stability of Hasimoto solitons in energy space for a fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 4091-4108. doi: 10.3934/dcds.2017174

[3]

Congming Peng, Dun Zhao. Global existence and blowup on the energy space for the inhomogeneous fractional nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 3335-3356. doi: 10.3934/dcdsb.2018323

[4]

Xinmin Xiang. The long-time behaviour for nonlinear Schrödinger equation and its rational pseudospectral approximation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 469-488. doi: 10.3934/dcdsb.2005.5.469

[5]

Nakao Hayashi, Pavel Naumkin. On the reduction of the modified Benjamin-Ono equation to the cubic derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 237-255. doi: 10.3934/dcds.2002.8.237

[6]

Dong-Ho Tsai, Chia-Hsing Nien. On space-time periodic solutions of the one-dimensional heat equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3997-4017. doi: 10.3934/dcds.2020037

[7]

Nakao Hayashi, Elena I. Kaikina, Pavel I. Naumkin. Large time behavior of solutions to the generalized derivative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 93-106. doi: 10.3934/dcds.1999.5.93

[8]

Thierry Cazenave, Yvan Martel, Lifeng Zhao. Finite-time blowup for a Schrödinger equation with nonlinear source term. Discrete & Continuous Dynamical Systems - A, 2019, 39 (2) : 1171-1183. doi: 10.3934/dcds.2019050

[9]

Olivier Goubet, Ezzeddine Zahrouni. On a time discretization of a weakly damped forced nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1429-1442. doi: 10.3934/cpaa.2008.7.1429

[10]

Nakao Hayashi, Pavel I. Naumkin. Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 383-400. doi: 10.3934/dcds.1997.3.383

[11]

D.G. deFigueiredo, Yanheng Ding. Solutions of a nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2002, 8 (3) : 563-584. doi: 10.3934/dcds.2002.8.563

[12]

In-Jee Jeong, Benoit Pausader. Discrete Schrödinger equation and ill-posedness for the Euler equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (1) : 281-293. doi: 10.3934/dcds.2017012

[13]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao. Polynomial upper bounds for the instability of the nonlinear Schrödinger equation below the energy norm. Communications on Pure & Applied Analysis, 2003, 2 (1) : 33-50. doi: 10.3934/cpaa.2003.2.33

[14]

Miaomiao Niu, Zhongwei Tang. Least energy solutions for nonlinear Schrödinger equation involving the fractional Laplacian and critical growth. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3963-3987. doi: 10.3934/dcds.2017168

[15]

Divyang G. Bhimani. The nonlinear Schrödinger equations with harmonic potential in modulation spaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 5923-5944. doi: 10.3934/dcds.2019259

[16]

Qian Shen, Na Wei. Stability of ground state for the Schrödinger-Poisson equation. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020095

[17]

Grégoire Allaire, M. Vanninathan. Homogenization of the Schrödinger equation with a time oscillating potential. Discrete & Continuous Dynamical Systems - B, 2006, 6 (1) : 1-16. doi: 10.3934/dcdsb.2006.6.1

[18]

Ming Mei, Yong Wang. Stability of stationary waves for full Euler-Poisson system in multi-dimensional space. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1775-1807. doi: 10.3934/cpaa.2012.11.1775

[19]

Pavel I. Naumkin, Isahi Sánchez-Suárez. On the critical nongauge invariant nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 807-834. doi: 10.3934/dcds.2011.30.807

[20]

Tarek Saanouni. Remarks on the damped nonlinear Schrödinger equation. Evolution Equations & Control Theory, 2020, 9 (3) : 721-732. doi: 10.3934/eect.2020030

2019 Impact Factor: 1.27

Article outline

[Back to Top]